Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 145, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 15, 2007, 11:12 PM CDT for Brown County, McPherson County, South Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2007, 11:12 PM CDT (04:12 UTC)
- Expired
- Jul 16, 2007, 12:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Brown County, SD, McPherson County, SD
The radar
The Aberdeen radar (KABR), 38 km from the middle of the area, began a volume at 04:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2083 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 7:11 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 15, 7:11 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 711 PM CDT SUN JUL 15 2007 .UPDATE... WITH TSRAS IN EASTERN ND HEADING SOUTH THIS EVENING...HAVE INCREASED POPS IN NORTHEAST SD OVERNIGHT. && .PREV DISCUSSION... .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT WEAK WAVE CONTINUES TO MOVE SOUTHEAST THROUGH SOUTHERN SD THIS AFTERNOON WITH SMALL AREA OF PRECIP NOW OUT OF THE FORECAST AREA. CHALLENGES ABOUND WITH THIS FORECAST PACKAGE AS MODELS ARE COMPLETELY DIFFERENT IN THEIR SOLUTIONS...EVEN AS SOON AS 12 HOURS OUT. GENERALLY WENT WITH A BLEND OF MODELS AND USED SATELLITE INTERPRETATION IN CANADA TO TRY TO DETERMINE EXISTENCE/STRENGTH OF WAVES. ALSO TRIED TO RELY MOSTLY ON SURFACE OBS IN CANADA TO TRY TO NAIL DOWN WHERE WEAK LOWS/FRONTS WERE LOCATED. FOR TONIGHT...STILL HAVE A CHANCE FOR THUNDERSTORMS ACROSS THE NORTHEASTERN CWA AS FRONTAL BOUNDARY SAGS SOUTH OVERNIGHT. NAM MUCH QUICKER THAN THE GFS AND RUC SOLUTION IS SIDING MORE WITH THE GFS RATHER THAN THE NAM. OTHER MODELS IN THE MIDDLE. SVR POTENTIAL NOT VERY IMPRESSIVE...BUT DEFINITELY ENOUGH SHEAR AVAILABLE. INSTABILITY IS MODEST. SOUNDINGS WOULD INDICATE A WIND THREAT WITH ANY STORMS THAT DO BECOME SEVERE. AFTER THE FRONT MOVES THROUGH...QUESTION REMAINS AS TO HOW MUCH CLOUD COVER FOLLOWS BOUNDARY. NAM WOULD SUGGEST A SOLID CLOUD DECK AROUND 2000 FT BUT BELIEVE IT IS TOO AGGRESSIVE WITH LOW LEVEL MOISTURE. GFS IS COMPLETELY OPPOSITE AT 06Z TONIGHT...WITH NOT MUCH IN THE WAY OF CLOUD COVER ASIDE FROM SCT-BKN MID LEVEL CLOUDS. FOR TOMORROW...WEAK HIGH PRESSURE SHOULD SETTLE INTO THE REGION AND HAVE CONTINUED TREND OF KEEPING TEMPS A BIT COOLER THAN PREVIOUSLY THOUGHT. GFS TRYING TO SHOW ANOTHER WAVE SLIDING SOUTHEAST IN SIMILAR FASHION TO TONIGHTS WAVE. NOT A LOT OF SUPPORT FOR THIS WITH OTHER MODELS...BUT SREF DOES HINT AT THE POSSIBILITY OF SOMETHING...ALBEIT A SLIGHT CHANCE. AS FOR TEMPERATURES...STUCK WITH THE IDEA OF HOLDING BACK ON THE REAL HOT TEMPERATURES. DIFFERENCES ABOUND IN GUIDANCE VALUES AS MUCH AS 20 DEGREES BETWEEN MET/MAV NUMBERS FOR MONDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY MODELS STILL IN PRETTY GOOD AGREEMENT WITH THE BIG-PICTURE PATTERN TODAY. THE REGION WILL CONTINUE TO SIT UNDER A RIDGE BETWEEN A LARGE TROUGH APPROACHING THE PACIFIC NORTHWEST AND ANOTHER TROUGH IN THE VICINITY OF HUDSON BAY. ENERGY PROGGED TO RIDE AROUND AND OVER THE TOP OF THE RIDGE EARLY IN THE PERIOD. THE GFS SUFFERS FROM CONVECTIVE FEEDBACK...BUT IDEA THAT SOME SORT OF WAVE WILL PASS THROUGH WEDNESDAY NIGHT THROUGH THURSDAY ALSO SUPPORTED BY THE ECMWF. DECIDED TO INCLUDE SOME LOW POPS AS A RESULT. EXPECT EXACT TIMING AND PLACEMENT OF FEATURE TO SHIFT AS PERIOD NEARS...BUT DEFINITELY WORTHY OF A MENTION AND A WATCHFUL EYE. A COLD FRONT IS STILL BEING ADVERTISED BY THE MODELS FOR LATE NEXT WEEK SO CONTINUED THE TREND OF THE MIDNIGHT SHIFT OF DECREASING TEMPERATURES A LITTLE MORE FOR THURSDAY AND FRIDAY. FOR NEXT WEEKEND...APPEARS THE RIDGE WILL FLEX ITS MUSCLE AND SHIFT EAST INTO THE AREA FOR MORE WARM AND DRY WEATHER. && .AVIATION... VFR SKIES WILL REMAIN THROUGH THE NIGHT AND MONDAY AT ALL TAF LOCATIONS. A COLD FRONT WILL DROP SOUTH THROUGH ALL TAF LOCATIONS BY 12Z MONDAY BRINGING WINDS AROUND TO THE EAST AND NORTHEAST. SOME TSRAS ARE EXPECTED ALONG THE FRONT AS IT MOVES THROUGH. AT THIS POINT...EXPECT VCTS AT ABR AND ATY MAINLY IN THE EARLY MORNING HOURS MONDAY. WILL AMEND IF IT LOOKS LIKE A TSRA WILL OCCUR AT A STATION. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...TT LONG TERM...ZELTWANGER AVIATION...MOHR
Hazardous weather outlook, Jul 15, 5:05 AM CDT, 18 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 505 AM CDT SUN JUL 15 2007 SDZ003-009-015>017-033>037-045-048-051-161015- CORSON-WALWORTH-DEWEY-POTTER-FAULK-STANLEY-SULLY-HUGHES-HYDE-HAND- JONES-LYMAN-BUFFALO- 505 AM CDT SUN JUL 15 2007 /405 AM MDT SUN JUL 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ004>008-010-011-018>023-161015- TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- EDMUNDS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- 505 AM CDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TONIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE ACROSS THE AREA TONIGHT.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:31 PM CDT | Severe Thunderstorm Warning | ABR | Codington, Deuel, Grant | 44 min |
| Jul 16, 1:57 PM CDT | Severe Thunderstorm Warning | ABR | Codington, Deuel, Grant | 52 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.